Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Swallowing problem with acid reflux and belching after thyroid surgery, had bronchitis, calcium deficiency, taking supplements for muscle tetany. Suggestion?

Hi, I underwent thyroid surgery after i was suspected to have papillary carcinoma of thyroid and all reports were clear but its been 5 months and im having trouble swallowing with acid reflux and belching for 3 days.After my surgery i would feel as though something was stuck in my throat but the doctor told me it was because of intubations and i also had bronchitis with calcium deficiency as my levels dropped from 10 to 6.5 and now im taking calcium supplements for muscle tetany. please help if i should take another opinion.mira
Asked On : Wed, 9 May 2012
Answers:  1 Views:  350
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi Mira,
Thanks for writing in.
The acid reflux and belching are not related to intubation or to the calcium deficiency. It is an independent disorder which is caused when the acid from the stomach goes into the esophagus. This is because the valve at the lower end of the food pipe becomes lax. This condition is called gastroesophageal reflux disease.
The following would help:
a. Have small frequent meals
b. Avoid caffeine, alcohol and smoking
c. Have an early dinner. Have a cup of milk at night.
d. Elevate your head by using 2-4 pillows at night while sleeping
e. Take Tablet Prevacid OTC once a day one hour before meals. This will provide considerable relief.

Hope this helps
Answered: Wed, 9 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor